Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 17, NWS Midland/Odessa, TX

January 14, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Jan 14, 2006, 1:58 PM MST for Eddy County, New Mexico. It took effect at Jan 15, 2006, 3:47 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 1:58 PM MST (20:58 UTC)
In effect from
Jan 15, 2006, 3:47 AM MST
Expired
Jan 16, 2006, 11:00 AM MST
In force
31 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 142058
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CST SAT JAN 14 2006

...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
SUNDAY... 

.STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF
LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. 

NMZ027-TXZ258-151000-
/O.UPG.KMAF.HW.A.0001.060115T1500Z-060116T0300Z/
/O.NEW.KMAF.HW.W.0017.060115T1500Z-060116T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
158 PM MST SAT JAN 14 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 65 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS SUNDAY.

MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON
HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-151000-
/O.NEW.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
258 PM CST SAT JAN 14 2006

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET SUNDAY.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
7 follow-up statements
000 
WWUS74 KMAF 151047
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CST SUN JAN 15 2006

...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
SUNDAY...

.STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF
LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY...TONIGHT...AND
EARLY MONDAY.

TXZ074-152200-
/O.UPG.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/
/O.EXB.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
447 AM CST SUN JAN 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET TODAY. THESE
WINDS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER
THERE MAY BE BRIEF PERIODS OF DECREASED WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-152200-
/O.EXT.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
347 AM MST SUN JAN 15 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 70 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE WINDS ARE
EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER THERE MAY BE
BRIEF PERIODS OF DECREASED WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON
HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 152055
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST SUN JAN 15 2006

...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT THROUGH EARLY MONDAY...

.STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF
LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS 
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND EARLY MONDAY.

NMZ027-TXZ074-258-161015-
/O.CON.KMAF.HW.W.0017.000000T0000Z-060116T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
255 PM CST SUN JAN 15 2006 /155 PM MST SUN JAN 15 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM
MST/ MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ARE EXPECTED TONIGHT
AND EARLY MONDAY.  HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED
WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 161049
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
449 AM CST MON JAN 16 2006

...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT THROUGH EARLY MONDAY...

.STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF
LOW PRESSURE WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS THIS MORNING.

NMZ027-TXZ074-258-161800-
/O.CON.KMAF.HW.W.0017.000000T0000Z-060116T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
449 AM CST MON JAN 16 2006 /349 AM MST MON JAN 16 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ARE EXPECTED
TONIGHT AND EARLY MONDAY.  HOWEVER THERE MAY BE BRIEF PERIODS OF
DECREASED WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 161103 CCA
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CST MON JAN 16 2006

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS UNTIL
NOON CST TODAY...

.STRONG MID LEVEL WINDS ASSOCIATED WITH A STRONG UPPER LEVEL TROUGH
WILL RESULT IN STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS THROUGH THIS MORNING.

NMZ027-TXZ074-258-161800-
/O.CON.KMAF.HW.W.0017.000000T0000Z-060116T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
502 AM CST MON JAN 16 2006 /402 AM MST MON JAN 16 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ARE EXPECTED
TONIGHT AND EARLY MONDAY. HOWEVER THERE MAY BE BRIEF PERIODS OF
DECREASED WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 070011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
711 PM CDT THU APR 6 2006

...WIND EVENT TO CONTINUE ACROSS PORTIONS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THIS EVENING AND AGAIN TOMORROW...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST
ACROSS THE CENTRAL PLAINS STATES THIS EVENING. WIND SPEEDS WILL
REMAIN STRONG ACROSS THE MOUNTAINS OF SOUTHEASTERN NEW MEXICO AND
WEST TEXAS THROUGH MUCH OF THE EVENING. WINDS ARE EXPECTED TO
GRADUALLY DIMINISH TONIGHT... ESPECIALLY AFTER SUNSET. ANOTHER
ROUND OF STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS
TOMORROW MORNING AND AFTERNOON.

NMZ028-029-033-034-TXZ045>047-050-051-070115-
/O.EXP.KMAF.HW.W.0029.000000T0000Z-060407T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON
711 PM CDT THU APR 6 2006 /611 PM MDT THU APR 6 2006/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

TXZ048-052-053-057>063-067>070-075-080-070115-
/O.EXP.KMAF.WI.Y.0009.000000T0000Z-060407T0000Z/
SCURRY-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...MARFA
711 PM CDT THU APR 6 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

NMZ027-TXZ258-070300-
/O.CON.KMAF.HW.W.0029.000000T0000Z-060407T0300Z/
/O.CON.KMAF.HW.A.0017.060407T1500Z-060408T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
611 PM MDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

WEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS UNTIL LATE TONIGHT.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED
FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ074-070300-
/O.CON.KMAF.HW.W.0029.000000T0000Z-060407T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
711 PM CDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL AFFECT THE
DAVIS MOUNTAINS THIS EVENING.

MOTORISTS PLANNING TRAVEL THROUGH SHOULD BE PREPARED TO ENCOUNTER
STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
SHOULD USE EXTRA CAUTION...ESPECIALLY ON NORTH SOUTH ORIENTED
ROADWAYS.

$$
000 
WWUS74 KMAF 070256
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
956 PM CDT THU APR 6 2006

...WIND EVENT TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS OVERNIGHT
AND AGAIN FRIDAY AFTERNOON...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST
ACROSS THE CENTRAL PLAINS STATES THIS EVENING. WIND SPEEDS WILL
REMAIN STRONG ACROSS THE GUADALUPE MOUNTAINS OF SOUTHEASTERN NEW
MEXICO THROUGH TONIGHT. WINDS ARE EXPECTED TO GRADUALLY DIMINISH
EARLY FRIDAY MORNING. ANOTHER ROUND OF STRONG WINDS WILL BE POSSIBLE
IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON.

TXZ074-070400-
/O.EXP.KMAF.HW.W.0029.000000T0000Z-060407T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
956 PM CDT THU APR 6 2006

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING. 

$$

NMZ027-TXZ258-070900-
/O.EXT.KMAF.HW.W.0029.000000T0000Z-060407T0900Z/
/O.CON.KMAF.HW.A.0017.060407T1500Z-060408T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
856 PM MDT THU APR 6 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MDT FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM MDT FRIDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

WEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS TONIGHT.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED
FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 070913
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CDT FRI APR 7 2006

...VERY WINDY CONDITIONS WILL PERSIST ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS TODAY...

.VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS AFTERNOON. THE WINDS
SHOULD GRADUALLY DIMINISH BY LATE IN THE AFTERNOON.

NMZ027-TXZ258-072100-
/O.EXP.KMAF.HW.W.0029.000000T0000Z-060407T0900Z/
/O.UPG.KMAF.HW.A.0017.060407T1500Z-060408T0000Z/
/O.NEW.KMAF.WI.Y.0011.060407T1000Z-060407T2100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
313 AM MDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON. 

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES...SHOULD EXERCISE EXTREME CAUTION IF TRAVELLING THROUGH
GUADALUPE PASS ALONG HIGHWAY 62 180 TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ074-072100-
/O.NEW.KMAF.WI.Y.0011.060407T1000Z-060407T2100Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
413 AM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 14, 10:44 AM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 14, 10:44 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST SAT JAN 14 2006

.UPDATE...
MID AND HIGH LEVEL CLOUDINESS IS HELPING TO KEEP TEMPERATURES FROM
RISING TOO QUICKLY THIS MORNING. THE COOLEST READINGS WERE ALONG
THE PECOS RIVER VALLEY WHERE 17Z OBSERVATIONS INDICATE
TEMPERATURES WERE IN THE 40-45F DEGREE RANGE. CLOUDS WILL CONTINUE
TO INCREASE ACROSS THE AREA AND THIS IS EXPECTED TO KEEP
TEMPERATURES A LITTLE COOLER THAN THE CURRENT FORECAST. WE HAVE
LOWERED MAX TEMPS TODAY ABOUT A CATEGORY ACROSS MOST LOCATIONS.
MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINTS TO ACCOUNT FOR
THE LATEST OBSERVATIONS. NO OTHER CHANGES MADE. ALL TEXT PRODUCTS
HAVE BEEN SENT AND GRAPHICS WILL BE SENT SHORTLY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

06
Hazardous weather outlook, Jan 14, 1:50 PM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST SAT JAN 14 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
250 PM CST SAT JAN 14 2006 /150 PM MST SAT JAN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS SUNDAY. WIND SPEEDS OF 35 TO 50 MPH...WITH A FEW
GUSTS OVER 65 MPH WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS...WHILE WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH
CAN EXPECTED IN THE DAVIS MOUNTAINS.

WESTERLY WINDS WILL INCREASE ACROSS THE MOUNTAINS AGAIN MONDAY AS
ANOTHER POTENT UPPER LEVEL STORM SYSTEM MOVES ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO. WINDS MAY BRIEFLY EXCEED 40 MPH
SUSTAINED IN THE GUADALUPE AND DAVIS MOUNTAINS DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:29 AM MSTHigh Wind WatchMAF11 hr
Jan 14, 1:58 PM MSTHigh Wind WatchMAF14 hr

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.